Health care worker suffers adverse reaction after COVID-19 vaccine

COVID-19 Vaccine

 

A health care worker in Alaska is said to be doing well after suffering an adverse reaction minutes after receiving Pfizer’s COVID-19 vaccine, officials said.

The health care worker, who is identified as a middle-aged woman, had an allergic reaction within 10 minutes of receiving the first of Pfizer’s two-dose jab and was still being observed in the hospital’s foyer at the time of the incident.

The woman, whose name is being withheld, suffered an anaphylactic reaction that required hospitalization and monitoring, and will not be receiving the second dose of the vaccine, officials said. Her symptoms resolved within moments of receiving epinephrine and she is scheduled to be released later Wednesday.

Anaphylactic reaction, according to an online medical dictionary, is described as a severe, potentially life-threatening allergic reaction. The reaction can occur within seconds or minutes of exposure to an allergen. Symptoms include a skin rash, nausea, vomiting, difficulty breathing and shock. If not treated right away, usually with epinephrine, it can result in unconsciousness or death.

READ: Nigeria receives Russian COVID-19 vaccine

Alaska health officials said there would be no changes to vaccine distribution plans following the incident, and that the woman had been excited to receive the vaccine.

The woman’s reaction, according to Fox News, comes after two such incidents were recorded in vaccine recipients in the U.K., and is the first such instance in the U.S., officials said in a press conference on Wednesday.

Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x
()
x
%d bloggers like this: